MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 20GX1.25IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 20GX1.25IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386811
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena 20gx1.25in winged bc safety shield activation failed safety mechanism: the canula was not protected when the catheter was removed the canula was not encapsulated after removal of the catheter - see photos when did the incident occur? - during use we've had a few problems with catheters at the clinic, particularly in the operating theatre.According to the nurses, the catheters sometimes don't go into ¿protection mode¿ and are very difficult to place.The operating theatre nurse sent me the attached photos for reference and batch information.Have you had any other complaints about this batch? after re-discussion with the operating room team, they have decided for the moment to keep this lot (because this lot is the majority in our stock).As this only concerned a few isolated cases and the equipment that seemed defective was not kept, the operating room continues with these catheters and the head nurse of the department will resensitize her staff to keep the equipment if a future incident occurs.I will of course keep you informed if we have any new information.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of safety shield activation failure was confirmed upon inspection of the photos.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.A root cause could not be established for the defect.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of safety shield activation failure was confirmed upon inspection of the photos.However, bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
BD CATHENA 20GX1.25IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22150888
Report Number2243072-2025-00715
Device Sequence Number7638682
Product Code FOZ
UDI-Device Identifier00382903868117
UDI-Public(01)00382903868117(11)241102(17)271031(10)4304887
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386811
Device Lot Number4304887
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/18/2025
06/20/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date06/19/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown